Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 87, NWS Boston/Norton, MA

August 21, 2011

NWS Boston/Norton, MA issued this small craft advisory at Aug 21, 2011, 2:54 PM EDT. It took effect at Aug 21, 2011, 7:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2011, 2:54 PM EDT (18:54 UTC)
In effect from
Aug 21, 2011, 7:00 PM EDT
Expired
Aug 21, 2011, 10:45 PM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WHUS71 KBOX 211854
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT SUN AUG 21 2011

ANZ254>256-220300-
/O.NEW.KBOX.SC.Y.0087.110821T2300Z-110822T2300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
254 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EDT
MONDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-220300-
/O.NEW.KBOX.SC.Y.0087.110822T0500Z-110822T1600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
254 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON EDT MONDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-220300-
/O.NEW.KBOX.SC.Y.0087.110822T0200Z-110822T1600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
254 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
MONDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
1 follow-up statement
874 
WHUS71 KBOX 220245
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1045 PM EDT SUN AUG 21 2011

ANZ254>256-221045-
/O.CAN.KBOX.SC.Y.0087.000000T0000Z-110822T2300Z/
/O.NEW.KBOX.SC.Y.0088.110822T0400Z-110822T2000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1045 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT MONDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-220345-
/O.CAN.KBOX.SC.Y.0087.000000T0000Z-110822T1600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1045 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS WILL REMAIN BELOW 5 FEET OVERNIGHT.

$$

ANZ250-220345-
/O.CAN.KBOX.SC.Y.0087.110822T0500Z-110822T1600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1045 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS WILL REMAIN BELOW 5 FEET OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 2:34 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 21, 2:34 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
234 PM EDT SUN AUG 21 2011

.SYNOPSIS...
HIGH PRESSURE OFFSHORE WILL KEEP WARM AND HUMID WEATHER OVER NEW
ENGLAND TODAY. A COLD FRONT APPROACHES FROM THE GREAT LAKES LATER
TODAY AND CROSSES NEW ENGLAND LATE TONIGHT...BRINGING SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE FROM THE NORTHERN PLAINS THEN MOVES
IN WITH DRY WEATHER THROUGH MIDWEEK. ANOTHER FRONT MAY APPROACH
LATE IN THE WEEK WITH THE CHANCE OF MORE UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
***A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHERN
 CONNECTICUT...WESTERN MASSACHUSETTS FROM WORCESTER COUNTY WEST
 AND SOUTHERN NEW HAMPSHIRE***

2 PM UPDATE...RADAR SHOWS A LINE OF THUNDERSTORMS STRETCHING FROM
THE U.S./CANADA BORDER SOUTHWARD THROUGH VERMONT AND INTO THE
BERKSHIRES AND POINTS SOUTH. THESE STORMS ARE IN AN ENVIRONMENT
CHARACTERIZED BY MODERATE TO HIGH CAPE /1500-2000 J/KG/ AND LOW TO
MODERATE SHEAR. THIS ENVIRONMENT EXTENDS EASTWARD ACROSS MUCH OF
SOUTHERN NEW ENGLAND NEARLY TO THE COAST. THUS BELIEVE THESE
STORMS WILL BE ABLE TO SUSTAIN THEMSELVES AS THEY MOVE EASTWARD.

SOUTHWEST WINDS INCREASE ALOFT WITH 850 MB WINDS FORECAST TO
REACH 25-35 KNOTS AND 500 MB WINDS 35-40 KNOTS. THE MID LEVEL
LAPSE RATES ARE 6 TO 6.5 DEGREES IN OUR NORTHERN/WESTERN AREAS
THIS AFTERNOON. MODEL CROSS SECTIONS SHOW DEEP CLOUD-LEVEL
MOISTURE MOVING INTO NEW ENGLAND...AND PRECIPITABLE WATER VALUES
BETWEEN 1.5 AND 2.0 INCHES.

THE QUESTION REMAINING IS WHETHER THE LINE OF STORMS MOVING INTO
SOUTHERN NEW ENGLAND WILL BE ENOUGH TO WORK OVER THE ATMOSPHERE TO
PRECLUDE ANY ADDITIONAL STORMS TONIGHT WITH THE FRONT. PER THE
SATELLITE THERE IS AN AREA OF CLEARING IMMEDIATELY BEHIND THE THIS
LINE WHICH COULD GIVE US ANOTHER PERIOD OF SUN THIS AFTERNOON
PARTICULARLY IN WESTERN ZONES DEPENDING ON THE SPEED OF THE LINE.
HOWEVER...WITHOUT ANY CLEARING THERE MAY NOT BE ENOUGH INSTABILITY
TO SUSTAIN ANY THUNDERSTORMS. CURRENT RADAR TRENDS INDICATE
ANOTHER LINE OF THUNDERSTORMS ACROSS THE GREAT LAKES AND FAR
WESTERN NYS. SO FOR THE TIME BEING...WILL KEEP THE CURRENT
FORECAST WITH CATEGORICAL POPS THIS EVENING /MAINLY WESTERN
ZONES/.

SEVERE THUNDERSTORMS ARE LIKELY...PER THE SEVERE THUNDERSTORM
WATCH...MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. WITH WET
BULB ZERO HEIGHTS ABOUT 11KFT...LARGE HAIL IS GOING TO BE A BIT
HARDER TO ACHIEVE. WHILE SHEAR IS NOT OPTIMAL...THERE IS ENOUGH
SHEAR FOR THE POSSIBILITY OF AN ISOLATED TORNADO.  HEAVY RAIN AND
FLOODING ARE A GREATER POSSIBILITY WITH PWAT VALUES 150 PERCENT OF
NORMAL.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
TONIGHT...
MODELS ARE IN DECENT AGREEMENT ON THE TIMING OF THE COLD FRONT...
THOUGH THE 12Z RUNS OF THE NAM/GFS SLOWED THE FRONT A BIT TO COME
MORE IN LINE WITH THE 21/00Z ECMWF. THIS BRINGS THE FRONT INTO
WESTERN PORTIONS OF THE AREA ABOUT 06Z AND TO THE EAST COAST BY
12Z.  THE UPPER WINDS...INSTABILITY...AND HIGH PRECIPITABLE WATER
VALUES ALL LINGER INTO THE FIRST HALF OF THE NIGHT. CONTINUED
CATEGORICAL POPS THROUGH THE FIRST PART OF THE NIGHT. AS NOTED
ABOVE IN THE NEAR TERM SECTION...MAIN UNCERTAINTY FOR TONIGHT IS
WHETHER THE AREA WILL BE WORKED OVER ENOUGH BY THE STORMS THIS
AFTERNOON TO PRECLUDE ANY SEVERE WEATHER. TEMPS COME FROM
MOS...WITH AN EYE TOWARD DEWPOINTS REMAINING IN THE 60S TO NEAR 70
DURING THE NIGHT.

MONDAY...
COLD FRONT MOVES OFF THE EAST COAST AS AROUND 12Z WITH DRIER AIR
MOVING IN FROM WEST TO EAST. GENERALLY CLEARING SKIES ACROSS THE
AREA THOUGH MAY SEE SOME DIURNAL CUMULUS CLOUDS IN THE AFTERNOON
AND EVENING. TEMPS AT 850 MB WILL BE 9-12C...WHICH MIXED WOULD
PRODUCE MAX TEMPS IN THE UPPER 70S AND LOWER 80S.

MONDAY NIGHT...HIGH PRESSURE BUILDS INTO THE REGION WITH DRIER AND
COOLER AIR PUSHING INTO THE AREA. GOOD RADIATIONAL COOLING
EXPECTED OVERNIGHT WITH FEW CLOUDS IF ANY AND LIGHT WINDS.
DEWPOINTS IN THE UPPER 40S TO LOW 50S WILL ALLOW TEMPERATURES TO
FALL INTO THE UPPER 40S ACROSS THE NORTHWEST AND LOW TO MID 50S
ELSEWHERE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS ARE GENERALLY IN CONSENSUS FOR MUCH OF THE EXTENDED. NAM IS
SLOWER TO LIFT OUT THE UPPER TROUGH...BUT CONSENSUS OF OTHER MODELS
IS QUICKER. CMC INDICATES A WEAK LOW PRESSURE OFF THE MID ATLANTIC
COAST 12Z THU...BUT OTHER MODELS INDICATE RETURN FLOW FROM HIGH
PRESSURE WITH A COLD FRONT ADVANCING FROM THE WEST AND WILL GO WITH
THIS MODEL CONSENSUS. ULTIMATELY THE CMC CATCHES UP WITH THE FRONT
AND TIMING IS COMPARABLE FOR A THURSDAY NIGHT FRONTAL PASSAGE
ACROSS OUR AREA...WHICH IS A LITTLE BIT QUICKER THAN YESTERDAY/S
RUNS. ECMWF AND GFS BOTH INDICATE HIGH PRESSURE FOR SAT...BUT INTO
NEXT WEEKEND WILL NEED TO MONITOR POSSIBLE TROPICAL MOISTURE WITH
UNCERTAINTY IN THE MODELS. GIVEN MODEL SIMILARITIES...WILL UTILIZE
PRIMARILY GFS FOR EXTENDED.

TUESDAY AND TUESDAY NIGHT... UPPER TROF PIVOTS EASTWARD OFF THE
ATLANTIC COAST DURING TUESDAY...WHILE SURFACE HIGH PRESSURE CENTER
MOVES TO AND EVENTUALLY OFF THE MID ATLANTIC COASTLINE. FEW CLOUDS
EXPECTED DURING THIS PERIOD. HIGHS MAINLY 75 TO 80...TUESDAY NIGHT
GOOD RADIATIONAL COOLING BRINGS A SECOND NIGHT OF BELOW NORMAL
LOWS...MAINLY AROUND 50 TO THE UPPER 50S.

WEDNESDAY AND WEDNESDAY NIGHT...
GETTING INTO RETURN FLOW AS HIGH PRESSURE MOVES FURTHER
OFFSHORE...WITH INCREASING SOUTHERLY FLOW. EXPECT A GRADUAL INCREASE
IN HUMIDITY WITH TEMPS CLOSE TO SEASONABLE. COULD SEE SOME INCREASE
IN CLOUDS...BUT PRECIP SHOULD GENERALLY HOLD OFF UNTIL APPROACHING
COLD FRONT GETS CLOSER TO OUR AREA. CONTINUED SLIGHT CHANCE POPS
WESTERN ZONES LATE WED NIGHT.

THURSDAY...
THU SHOULD BE HUMID WITH A COLD FRONT APPROACHING FROM THE
WEST...MOVING INTO OR INTO WESTERN FRINGES OF SOUTHERN NEW ENGLAND.
POTENTIAL FOR SHOWERS AND THUNDERSTORMS IN SOUTHERN NEW ENGLAND
AHEAD OF AND ALONG THIS FRONT...ATTM WILL GO WITH CHANCE POPS.
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THU NIGHT AS
COLD FRONT TRACKS THROUGH THE FORECAST AREA.

FRIDAY...
COLD FRONT SHOULD SLIDE OFFSHORE WITH HIGH PRESSURE REPLACING IT
OVER OUR AREA. LOWER CONFIDENCE IN THIS TIMEFRAME AS PREVIOUS MODEL
RUNS HAD FRONT STILL OVER THE AREA. FOR THIS PACKAGE...KEPT SLIGHT
CHANCE POPS IN THE MORNING BUT THEN DRY.

SATURDAY...
SATURDAY SHOULD BE QUIET WITH HIGH PRESSURE ACROSS THE REGION.
HOWEVER...MODELS DIFFER IN SOLUTIONS AND CONFIDENCE IS LOW. SOME
INCREASE IN MOISTURE EXPECTED INTO SAT NIGHT...BUT WHETHER IT IS TROPICAL
IN NATURE OR NOT IS STILL YET TO BE DETERMINED.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...MODERATE TO HIGH CONFIDENCE. A LINE OF SHOWERS AND
THUNDERSTORMS ARE MOVING ACROSS THE WESTERN ZONES AT 18Z. THIS
LINE SHOULD PROGRESS STEADILY EASTWARD OVER THE NEXT SEVERAL
HOURS.  CONDITIONS WILL BRIEFLY LOWER TO MVFR-IFR IN ANY
THUNDERSTORMS. HEAVY RAIN IS LIKELY WITH THESE STORMS...AND
POSSIBLY WIND GUSTS 40-50 KNOTS.

TONIGHT...MODERATE CONFIDENCE. A COLD FRONT WILL APPROACH SOUTHERN
NEW ENGLAND THIS EVENING...CROSSING THE REGION FROM WEST TO EAST
BETWEEN 06 AND 12Z. AREAS OF MVFR-IFR LIKELY IN SHOWERS AND
TSTMS THROUGH 06Z...WITH THE POTENTIAL FOR HEAVY DOWNPOURS AND WIND
GUSTS AROUND 50 KNOTS. WINDS WILL SHIFT TO WEST-NORTHWEST AFTER
THE FRONT MOVES THROUGH...WITH ANY LOW CONDITIONS IMPROVING TO VFR
ESPECIALLY IN THE CT VALLEY AND VICINITY.

MONDAY...HIGH CONFIDENCE. COLD FRONT MOVES OFFSHORE WITH VFR IN
CLEARING SKIES ALL AREAS. CLOUDS MAY REDEVELOP IN THE AFTERNOON
BUT CONDITIONS SHOULD REMAIN VFR.

MONDAY NIGHT...HIGH CONFIDENCE. VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF CONDITIONS. MODERATE
CONFIDENCE IN TIMING.

OUTLOOK...TUESDAY THROUGH THURSDAY...

TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR
CONDITIONS.

&&

.MARINE...
TODAY...INCREASING SOUTHWEST WINDS WITH GUSTS APPROACHING 20 KT.
THIS WILL BUILD SEAS WITH 3-4 FEET ACROSS THE OUTER COASTAL WATERS
AND NEARSHORE SOUTHERN WATERS. SHOWERS AND TSTMS ARE POSSIBLE
DURING THE AFTERNOON WITH A HIGHER CHANCE TOWARD EVENING. STRONG
SOUTHWEST TO WEST SQUALLS AND LOCALLY ROUGH SEAS ARE POSSIBLE IN
ANY STRONGER TSTMS.

TONIGHT...EXPECT S-SW WINDS GUSTING POSSIBLY UP TO 25 KT AND SEAS
BUILDING UP TO 5 FT MAINLY ACROSS THE OUTER WATERS AS WELL AS THE
NEARSHORE SOUTHERN WATERS. SHOWERS AND TSTMS ARE LIKELY TONIGHT
WITH LOCAL ROUGH SEAS POSSIBLE. A SMALL CRAFT ADVISORY WILL BE IN
EFFECT THROUGH THE NIGHT.

MONDAY...WINDS SHIFT TO W-NW AS COLD FRONT CLEARS THE WATERS. EXPECT
SEAS STARTING AROUND 5 FT ON THE OUTER AND SOUTHERN WATERS...THEN
DIMINISHING THROUGH THE DAY. THESE SEAS WILL LINGER LONGEST SOUTH
AND SOUTHEAST OF NANTUCKET.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT...NW WINDS PREVAIL AS HIGH PRESSURE BUILDS TOWARDS THE
WATERS. LOW CHANCE OF 5 FT SEAS ALONG SOUTHEASTERN OUTER COASTAL
WATERS.

TUESDAY AND WEDNESDAY...HIGH PRESSURE. WINDS AND SEAS EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

THURSDAY AND THURSDAY NIGHT...THERE IS A CHANCE FOR SOUTHWEST WIND
GUSTS TO 25 KT AND SEAS UP TO 5 FT ON THE OUTER COASTAL
WATERS...AHEAD OF AN APPROACHING COLD FRONT.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES OF 1.5 TO 2.0 INCHES IN PLACE WILL LINGER
UNTIL THE COLD FRONT MOVES THROUGH LATER TONIGHT. THIS WILL
SUPPORT LOCALLY HEAVY DOWNPOURS...AND COULD PRODUCE POCKETS OF URBAN/POOR
DRAINAGE FLOODING THIS AFTERNOON AND TONIGHT. BUT LOW AND MID-
LEVEL SOUTHWEST WINDS WILL KEEP STORMS MOVING FAIRLY WELL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
     MONDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY FROM 1 AM TO NOON EDT MONDAY FOR ANZ250.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EDT MONDAY
     FOR ANZ254>256.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...WTB/RLG/NMB
SHORT TERM...WTB/RLG
LONG TERM...NMB
AVIATION...RLG/NMB
MARINE...WTB/NMB
HYDROLOGY...WTB/RLG
Hazardous weather outlook, Aug 21, 4:03 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT SUN AUG 21 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-220815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
403 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND
HAIL. THEY MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS THAT COULD CAUSE
LOCAL URBAN AND POOR DRAINAGE FLOODING. THE GREATEST RISK OF
STRONGER THUNDERSTORMS SHOULD BE ACROSS SOUTHERN NEW HAMPSHIRE...
CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ANZ230>237-250-251-254>256-220815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND LOCALLY
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Aug 21, 1:11 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
111 PM EDT SUN AUG 21 2011

MAZ002-003-008-NHZ011-211800-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE
MA-
111 PM EDT SUN AUG 21 2011

AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER EAST WINDSOR...OR ABOUT 17 MILES SOUTH OF NORTH
ADAMS...MOVING NORTHEAST AT 55 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GOSHEN...PLAINFIELD...HAWLEY...
  ASHFIELD...CONWAY...CHARLEMONT...BUCKLAND...SHELBURNE...MONROE...
  DEERFIELD...ROWE...HEATH...GREENFIELD...COLRAIN...LEYDEN...
  BERNARDSTON...GILL...NORTHFIELD...HINSDALE...WINCHESTER...
  CHESTERFIELD...WESTMORELAND...WALPOLE...SURRY...SULLIVAN...
  MARLOW...KEENE...GILSUM AND ALSTEAD.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4314 7217 4313 7213 4268 7242 4246 7272
      4236 7300 4238 7303 4263 7296 4268 7299
      4270 7296 4270 7302 4274 7303 4273 7247
      4276 7252 4288 7256 4295 7254 4301 7245
      4306 7247 4314 7245 4319 7216

SIPPRELL
Special weather statement, Aug 21, 1:58 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
158 PM EDT SUN AUG 21 2011

MAZ002>004-NHZ011-211845-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN
FRANKLIN MA-
158 PM EDT SUN AUG 21 2011

AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 13 MILES WEST OF WALPOLE
TO 3 MILES NORTHWEST OF CHESTERFIELD TO GILL TO 3 MILES NORTHEAST OF
SUNDERLAND...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF BELLOWS
FALLS TO 4 MILES NORTHEAST OF BRATTLEBORO TO 6 MILES NORTHEAST OF
GREENFIELD TO 8 MILES NORTH OF AMHERST...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHESTERFIELD...NORTHFIELD...
  WESTMORELAND...ERVING...WINCHESTER...WENDELL...WALPOLE...WARWICK...
  SURRY...ORANGE...KEENE...RICHMOND...SWANZEY...ALSTEAD...GILSUM...
  SULLIVAN...MARLBOROUGH...ROXBURY...TROY...MARLOW...ROYALSTON...
  FITZWILLIAM...NELSON...STODDARD...RINDGE...JAFFREY...HARRISVILLE
  AND DUBLIN.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4314 7217 4313 7204 4295 7206 4293 7200
      4279 7198 4279 7194 4275 7194 4242 7262
      4274 7261 4273 7246 4276 7252 4288 7256
      4292 7253 4295 7254 4301 7245 4305 7247
      4316 7246 4314 7238 4316 7238 4319 7216

SIPPRELL
Local storm report, Aug 21, 2:43 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     WESTMORELAND            42.97N  72.45W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD

0229 PM     TSTM WND DMG     SURRY                   43.05N  72.33W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION

&&

KAB
Special weather statement, Aug 21, 2:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
247 PM EDT SUN AUG 21 2011

MAZ003>005-010-026-NHZ011-012-015-211945-
CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN
HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
247 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS APPROACHING NORTH CENTRAL MASSACHUSETTS AND
THE MANCHESTER NASHUA REGION OF SOUTHERN NEW HAMPSHIRE...

AT 245 PM EDT...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING
WIND GUSTS TO 50 MPH AND UP TO NICKEL SIZED HAIL EXTENDED FROM KEENE
TO ORANGE. THE STORMS WERE MOVING NORTHEAST AT 25 MPH.

THIS LINE OF STORMS WILL MOVE ACROSS MUCH OF NORTH CENTRAL
MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE THROUGH 4 PM.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4306 7164 4307 7152 4305 7150 4305 7146
      4302 7144 4301 7139 4293 7137 4293 7144
      4284 7143 4282 7139 4238 7148 4241 7259
      4312 7184 4314 7166

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 12:53 PM EDTSpecial Marine WarningBOX52 min
Aug 21, 1:11 PM EDTSpecial Weather StatementBOXFranklin49 min
Aug 21, 1:39 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire66 min
Aug 21, 1:44 PM EDTSpecial Marine WarningBOX61 min
Aug 21, 1:58 PM EDTSpecial Weather StatementBOXFranklin47 min
Aug 21, 7:11 PM EDTSpecial Weather StatementBOXFranklin64 min
Aug 21, 7:53 PM EDTSevere Thunderstorm WarningBOXFranklin23 min
Aug 21, 3:15 PM EDTSpecial Weather StatementBOX45 min
Aug 21, 3:40 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region35 min

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.